Community Forum Archive

Keppra and angioedema

Wed, 05/29/2019 - 00:04
Anyone experience angioedema (face,lips, tongue, throat, eye swelling) on Keppra? Did it resolve on a different medication?

Comments

Hi Elliot87, Thanks so much

Submitted by Anonymous on Wed, 2019-05-29 - 11:20
Hi Elliot87, Thanks so much for posting. Please follow-up with your doctor discuss any potential side effects, changes in behaviors, symptoms, or seizure types. For more information regarding seizure medications & side effects please visit, https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-and-epilepsy-medicines/drug-interactions  & https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-medication-list    & https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-and-epilepsy-medicines/side-effects

I didn't have this, but it is

Submitted by Athena_5ce4563aba984 on Thu, 2019-06-13 - 14:40
I didn't have this, but it is serious, and likely to be caused by the Keppra. I think that most of the AEDs have this kind of side effect as a possibility - lamotrigine also does - but because you got it with one doesn't necessarily mean that it will happen with all of them. You need to discuss this with you doctor - they should be able to tell which ones are chemically similar enough to be a risk or not.

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.